MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFR00V
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Eye Injury (1845)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pt info: information unknown/ asked but not available.Date of event: the exact date is unknown, the best estimate is between may 4, 2022 and jun 2, 2022.The device has not returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information; however, to date, the information has not been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) was explanted from a patient's right eye in a secondary surgical procedure.The reason for the explant was not specified.No further information was provided.
 
Additional Manufacturer Narrative
Corrected data::in review, it was noted that fields of "d2" of the initial mdr report were inadvertently populated with incorrect information.Also, in the initial mdr report the date of surgery/explant of "(b)(6) 2022" was entered in section "d6b"; however, additional information on the cup indicated that date of surgery was "(b)(6) 2022".Therefore, these corrections have been included in this supplemental mdr report and the following fields were updated accordingly: section d2: common device name: lens, multifocal intraocular.Section d2: device product code: mfk.Section d6b: if explanted, give date: "(b)(6) 2022.Additional information section d9: device available for evaluation? yes section d9: returned to manufacturer on: jul 29, 2022 section h3: device evaluated by manufacturer: yes device evaluation: the complaint lens was received inside of a specimen cup.Visual inspection under magnification revealed that the complaint lens was received cut in half and with a haptic detached.The lens was cleaned and, no issues could be identified that could contribute to injury.Based on the return condition of the lens, no further product evaluation could be identified.The complaint issues of "explant and unspecified injury" were not confirmed.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Therefore, there is no indication of a product deficiency or product malfunction.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
In review, it was noted that "g4 -combination product" field was inadvertently left blank and not populated in the initial mdr report.The information has been corrected in this supplemental mdr report and the following field was updated accordingly: combination product: no.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: in review, it was noticed that the customer contact person's email address was inadvertently not entered in the section "e1" of the follow-up number #1 mdr report; therefore, the information has been captured in this supplemental mdr report and the following field has been updated accordingly: section e1: email address: (b)(6).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key14881877
Report Number3012236936-2022-01729
Device Sequence Number5163335
Product Code MFK
UDI-Device Identifier05050474750760
UDI-Public(01)05050474750760(17)240919
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/02/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/19/2024
Device Model NumberDFR00V
Device Catalogue NumberDFR00VU245
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2022
Supplement Date Received by Manufacturer09/25/2022
02/24/2023
02/24/2023
Initial Report FDA Received Date06/30/2022
Supplement Report FDA Received Date10/18/2022
02/24/2023
03/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexFemale